Flash Flood, Venango
- When
- July 22, 1:00 PM EST to 1:45 PM EST
- Where
- Venango County, Oil City
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
Creeks caused flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 22, 9:49 AM EST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1049 AM EDT TUE JUL 22 2003 WILL UPDATE ZONES TO REMOVE AFTERNOON REFERENCES. FLOOD WATCH CONTINUES FOR THE NORTHERN COUNTIES WHERE 2 TO 5 INCHES OF RAIN FELL YESTERDAY. SOME SCATTERED CONVECTION BREAKING OUT ACROSS SWRN PA AND NORTHEAST OHIO, BUT NO SIGNIFICANT ACTIVITY IN THE WATCH AREA YET. .PBZ... MD...NONE. OH...FLOOD WATCH FOR TODAY FOR ZONE OHZ041. PA...FLOOD WATCH FOR TODAY FOR ZONES PAZ007>009...PAZ013>016... PAZ020...PAZ022. WV...NONE. RSD
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211520- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 515 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THERE IS ALSO A FLOOD WATCH IN EFFECT UNTIL 10PM EDT FOR MERCER, VENANGO, FOREST, CLARION, JEFFERSON, LAWRENCE, BEAVER, BUTLER AND ARMSTRONG COUNTIES IN PENNSYLVANIA AND COLUMBIANA COUNTY IN OHIO. THE STORMS THIS AFTERNOON AND TONIGHT CAN HAVE DAMAGING WIND GUSTS AND HAIL. HEAVY RAINS CAN CAUSE FLASH FLOODING. THERE WILL ALSO BE PERIODS OF FREQUENT CLOUD-TO-GROUND LIGHTNING. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN GET FLOODING. LOCATIONS GETTING REPEATED PERIODS OF HEAVY RAINS TODAY AND TONIGHT CAN GET SERIOUS FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY /DAY TWO/. ADDITIONAL HEAVY RAINS MAY CAUSE FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORK MAY BE ACTIVATED THIS AFTERNOON.
OHZ041-PAZ007-221830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 128 PM EDT TUE JUL 22 2003 ...HEAVY RAIN AND WIND EXPECTED... STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND GUSTY WINDS BETWEEN 40 AND 50 MPH THROUGH 2:30...ESPECIALLY BETWEEN HOMEWORTH...NORTH GEORGETOWN...AND SALEM. THE NATIONAL WEATHER SERVICE IS MONITORING THE SITUATION FOR POSSIBLE WARNINGS. PAY ATTENTION FOR FURTHER UPDATES.
The Pittsburgh radar (KPBZ), 104 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 flash flood. Local standard time, as filed.
Creeks caused flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370825.